MAUDE Adverse Event Report: AQUACEL EXTRA; DRESSING, WOUND, DRUG

AQUACEL EXTRA; DRESSING, WOUND, DRUG
Model Number 420678
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Skin Discoloration (2074); Tissue Damage (2104); Discharge (2225)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.No additional information has been received to date.Should additional information become available, a follow-up report will be submitted.Fda registration number: (b)(4).
 
Event or Problem Description
It was reported that the end user started using aquacel ag extra to the right and left ischium pressure ulcers sometime in (b)(6) 2017.The dressing was changed daily by her husband or home health nurse.The peri-wound skin was cleaned with medline skintegrity wound cleanser.Aquacel ag extra was applied, then covered with gauze and secured with self-adhesive roll dressing.End user developed cellulitis (i.E., red, weepy, edematous skin) surrounding the wounds which then spread to entire body up to her mouth.It was reported that the end user experienced frothing at the mouth at this time and the wound bed developed eschar.A wound culture was taken and end user was started on prescription bactrim.The end user feels the cellulitis and other symptoms are a result of an allergic reaction to the aquacel ag extra however it is not known if the doctor provided the same diagnosis.It was also reported that the end user at first did not think the product was the cause of the allergic reaction but at the beginning of (b)(6) 2017 the aquacel ag extra was discontinued.It was noted that the end user returned to using the previous dressing dakins solution and the issue was resolved completely within 2 days.The skin is now fleshtone and not edematous or weepy and the wound bed is pink.The end user was advised to discontinue the use of aquacel ag extra.No further information has been provided.
 
Additional Manufacturer Narrative
Manufacturing date corrected from march 14, 2017 to march 13, 2017.Batch record has been reviewed.All required specifications were met and documented within the batch record.There were no discrepancies noted in the batch record.All sterilization results were received and satisfactory.Preventative maintenance was completed to schedule.Machine logs were reviewed and there were no issues relating to the complaint.This issue will be monitored through the post market product monitoring review process.No additional patient/event information has been received to date.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
Correction to brand name from aquacel extra to aquacel ag extra.No additional patient/event information has been received to date.Should additional information become available, a follow-up report will be submitted.(b)(4).

Brand Name
AQUACEL EXTRA
Common Device Name
DRESSING, WOUND, DRUG
MDR Report Key6809906
Report Number1000317571-2017-00043
Device Sequence Number2066616
Product Code FRO
UDI-Device Identifier00768455127450
UDI-Public768455127450
Combination Product (Y/N)N
Initial Reporter StateMA
PMA/510(K) Number
K121275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/01/2020
Device Model Number420678
Device Catalogue Number420678
Device Lot Number7C02545
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer12/14/2017
01/08/2018
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date01/04/2018
01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR